Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 27, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 31, 2013, 2:02 AM EST for Cherokee County, Georgia. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2013, 2:02 AM EST (07:02 UTC)
- Expired
- Jan 31, 2013, 2:37 PM EST
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 98 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Etowah River Downstream I-575 at Canton (ECTG1). The gauge peaked at 17.82 ft at Jan 31, 2013, 9:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02391860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
448 WGUS42 KFFC 310702 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 202 AM EST THU JAN 31 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC057-312102- /O.NEW.KFFC.FL.W.0027.130131T0702Z-000000T0000Z/ /ECTG1.1.ER.130131T0645Z.130131T0645Z.000000T0000Z.UU/ 202 AM EST THU JAN 31 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE ETOWAH RIVER NEAR EAST CANTON. * FROM EARLY THIS MORNING UNTIL FURTHER NOTICE. * AT 145 AM THURSDAY THE STAGE WAS 16.8 FEET...AND RISING. * FLOOD STAGE IS 17 FEET. $$
4 follow-up statements
541 WGUS82 KFFC 310901 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 AM EST THU JAN 31 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY GAC057-312301- /O.CON.KFFC.FL.W.0027.000000T0000Z-000000T0000Z/ /ECTG1.1.ER.130131T0645Z.130131T0845Z.000000T0000Z.UU/ 401 AM EST THU JAN 31 2013 THE FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR EAST CANTON. * UNTIL FURTHER NOTICE. * AT 3 AM THURSDAY THE STAGE WAS 17.2 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 17 FEET. $$
352 WGUS82 KFFC 311136 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 636 AM EST THU JAN 31 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE AFFECTING CATOOSA AND HAMILTON COUNTIES LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC047-TNC065-010136- /O.CON.KFFC.FL.W.0024.130201T0600Z-130201T1800Z/ /WCKG1.1.ER.130201T0600Z.130201T0600Z.130201T1200Z.UU/ 636 AM EST THU JAN 31 2013 THE FLOOD WARNING CONTINUES FOR THE WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE. * FROM AFTER MIDNIGHT UNTIL FRIDAY AFTERNOON. * AT 6 AM THURSDAY THE STAGE WAS 10.0 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE AFTER MIDNIGHT AND CONTINUE TO RISE TO NEAR 11 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATER FRIDAY MORNING. * AT 11 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF WOODLANDS AND FIELDS NEAR THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 146 OR CLOUD SPRINGS ROAD BRIDGE. MINOR FLOODING OF THE CREEK CAN ALSO BE EXPECTED FURTHER DOWNSTREAM AS IT CROSSES THE TENNESSEE BORDER INTO THE SOUTH EAST RIDGE AREA. $$ GAC083-TNC065-010136- /O.CON.KFFC.FL.W.0018.000000T0000Z-130201T0600Z/ /ENGG1.1.ER.130130T2128Z.130131T1200Z.130201T0000Z.UU/ 636 AM EST THU JAN 31 2013 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * UNTIL LATE TONIGHT. * AT 6 AM THURSDAY THE STAGE WAS 12.9 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FORECAST TO FALL BELOW FLOOD STAGE THIS EVENING. * FLOOD STAGE IS 12 FEET. * AT 13 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$ GAC213-313-010136- /O.CON.KFFC.FL.W.0028.000000T0000Z-000000T0000Z/ /ETNG1.1.ER.130131T0730Z.130131T1030Z.000000T0000Z.NO/ 636 AM EST THU JAN 31 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR ETON. * UNTIL FURTHER NOTICE. * AT 530 AM THURSDAY THE STAGE WAS 12.1 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12 FEET. * AT 12 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD. $$ GAC057-010135- /O.CON.KFFC.FL.W.0027.000000T0000Z-000000T0000Z/ /ECTG1.1.ER.130131T0645Z.130131T1045Z.000000T0000Z.UU/ 636 AM EST THU JAN 31 2013 THE FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR EAST CANTON. * UNTIL FURTHER NOTICE. * AT 6 AM THURSDAY THE STAGE WAS 17.6 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 17 FEET. $$ GAC117-010135- /O.CON.KFFC.FL.W.0022.000000T0000Z-000000T0000Z/ /CMGG1.1.ER.130130T2145Z.130131T0515Z.000000T0000Z.UU/ 636 AM EST THU JAN 31 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR CUMMING. * UNTIL FURTHER NOTICE. * AT 6 AM THURSDAY THE STAGE WAS 6.3 FEET...AND FALLING QUICKLY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 6 FEET. * FORECAST TO DROP BELOW FLOOD STAGE THIS MORNING. * AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. $$
483 WGUS82 KFFC 311540 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1040 AM EST THU JAN 31 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY GAC213-313-010540- /O.CON.KFFC.FL.W.0028.000000T0000Z-000000T0000Z/ /ETNG1.1.ER.130131T0730Z.130131T1430Z.000000T0000Z.NO/ 1040 AM EST THU JAN 31 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR ETON * UNTIL FURTHER NOTICE. * AT 900 AM THURSDAY THE STAGE WAS 12.5 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12.0 FEET. * AT 12.0 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD. $$ GAC313-010539- /O.CON.KFFC.FL.W.0029.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130131T0730Z.130131T1515Z.000000T0000Z.UU/ 1040 AM EST THU JAN 31 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 10 AM THURSDAY THE STAGE WAS 16.3 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16.0 FEET. * AT 16.0 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE... AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD. $$ GAC129-213-313-010539- /O.EXT.KFFC.FL.W.0025.130201T1000Z-130202T1520Z/ /TLNG1.1.ER.130201T1000Z.130202T0000Z.130202T0920Z.NO/ 1040 AM EST THU JAN 31 2013 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR TILTON * FROM EARLY TOMORROW UNTIL SATURDAY MORNING. * AT 10 AM THURSDAY THE STAGE WAS 13.5 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 19.3 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE BRACKETT RIDGE ROAD BRIDGE. $$ GAC057-010539- /O.CON.KFFC.FL.W.0027.000000T0000Z-000000T0000Z/ /ECTG1.1.ER.130131T0645Z.130131T1400Z.000000T0000Z.UU/ 1040 AM EST THU JAN 31 2013 THE FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR EAST CANTON * UNTIL FURTHER NOTICE. * AT 900 AM THURSDAY THE STAGE WAS 17.7 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 17.0 FEET. $$
713 WGUS82 KFFC 311937 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 237 PM EST THU JAN 31 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY GAC057-312007- /O.CAN.KFFC.FL.W.0027.000000T0000Z-130131T1937Z/ /ECTG1.1.ER.130131T0645Z.130131T1400Z.130131T1757Z.UU/ 237 PM EST THU JAN 31 2013 THE FLOOD WARNING IS CANCELLED FOR THE ETOWAH RIVER NEAR EAST CANTON * AT 100 PM THURSDAY THE STAGE WAS 16.7 FEET...AND FALLING. * FLOOD STAGE IS 17.0 FEET. .. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 30, 11:33 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Jan 30, 11:33 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1133 PM EST WED JAN 30 2013 .LATE EVENING UPDATE... THE RAINS HAVE PUSHED EAST AND THE THREAT OF FLOODING WILL CONTINUE TO DIMINISH THROUGH TONIGHT. THEREFORE... THE FLOOD WATCH HAS BEEN CANCELLED. ALTHOUGH THE FLOOD WATCH IS CANCELLED... SOME RIVERS AND CREEKS WILL STILL EXPERIENCE MINOR FLOODING DUE TO RUNOFF... SO RESIDENTS ACROSS NORTH GEORGIA NEAR TYPICAL FLOOD PRONE RIVERS AND CREEKS SHOULD CONTINUE TO MONITOR FOR POSSIBLE RIVER FLOOD WARNINGS IN YOUR AREA. && .PREV UPDATE DISCUSSION... /ISSUED 950 PM EST WED JAN 30 2013/ EVENING UPDATE... THE LINE OF THUNDERSTORMS HAS PUSHED EAST AND THE THREAT OF SEVERE WEATHER HAS ENDED FOR THE REST OF TONIGHT. THE COLD FRONT WILL SWEEP ACROSS MOST OF THE FORECAST AREA THROUGH MIDNIGHT... WITH STRONG GUSTY NORTHWEST WINDS IN ITS WAKE. HAVE EXTENDED THE WIND ADVISORY THROUGH 7 AM THURSDAY MORNING TO ACCOUNT FOR THE STRONG WINDS BEHIND THE FRONT. GUSTY WINDS WILL CONTINUE THROUGH MOST OF THURSDAY... SO WILL RE-ADDRESS POTENTIAL TO EXTEND THE ADVISORY EVEN LATER WITH THE MIDNIGHT SHIFT. THE FLOOD WATCH FOR NORTH GA WILL BE ALLOWED TO EXPIRE AT MIDNIGHT. WITH THE RAINS ENDING THIS EVENING... EXPECT THE MINOR FLOOD PROBLEMS ACROSS NORTH GEORGIA TO GRADUALLY IMPROVE AFTER MIDNIGHT WITH NO ADDITIONAL RAINS EXPECTED. OTHERWISE... THE REST OF FORECAST LOOKS ON TRACK FOR NOW... WITH ADDITIONAL UPDATES ANTICIPATED AS RAINS GRADUALLY END FROM WEST TO EAST THROUGH THE EVENING. /39 SHORT TERM /TONIGHT THROUGH FRIDAY/... /ISSUED AT 322 PM EST WED JAN 30 2013/ REST OF TODAY...CHANCE FOR SEVERE WEATHER CONTINUES ACROSS MOST OF THE CWA...WITH EXCEPTION OF FAR NORTHWEST GEORGIA AND HAVE ALREADY DROPPED THE TORNADO WATCH FROM THAT AREA. CURRENT THINKING IS THAT WE WILL CONTINUE TO SEE THE CHANCE FOR TORNADOES AND WIND DAMAGE. EXPECT THE LINE OF BROKEN STORMS TO FORM INTO A LINE AND LEAD TO MOSTLY A WIND EVENT LATER THIS EVENING INTO TONIGHT. MOST OF THE SEVERE WEATHER SHOULD BE OUT OF THE AREA AFTER 02Z. AFTER THAT...EXPECT LIGHT RAIN THROUGH 06Z. CLOUDS SHOULD CLEAR OVERNIGHT INTO TOMORROW. DRY FORECAST FOR THURSDAY. WEAK FRONT WILL MOVE THROUGH THURSDAY NIGHT AND MAIN IMPACT WILL BE CLOUDS. ENOUGH MOISTURE THOUGH AND TEMPERATURES ARE COLD ENOUGH THAT FORECAST WILL CONTINUE MENTION OF SNOW FLURRIES ACROSS NORTHEAST GEORGIA. SHOULD BE VERY LIGHT AND NO ACCUMULATION IS EXPECTED. IN THE NEAR TERM HAD TO ADJUST TEMPERATURES BASED ON CURRENT TRENDS...BUT THROUGH THE SHORT TERM...TEMPERATURES ARE BASED ON A MODEL BLEND. STRONGEST WINDS SO FAR ACROSS NORTHEAST GEORGIA HAVE BEEN AROUND 35 MPH. BASED ON TRENDS HAVE DECIDED TO CANCEL THE HIGH WIND WARNING AND KEEP ALL OF THE CWA UNDER THE WIND ADVISORY THROUGH MIDNIGHT. ARG/11 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED 410 AM EST WED JAN 30 2013/ EXTENDED MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM...WITH LONG WAVE UPPER-LEVEL TROUGH SITUATED OVER THE EASTERN U.S. THOUGH EARLY NEXT WEEK. GENERALLY...NORTHWEST FLOW WILL PERSIST OVER THE REGION...AND MODELS CONTINUE TO ADVERTISE A SERIES OF UPPER LEVEL SHORT WAVES IMPACTING THE AREA AS A RESULT. THE FIRST DISTURBANCE OCCURS AT THE TAIL END OF THE SHORT TERM PERIODS...AND WHAT MOISTURE QUICKLY DISSIPATES INTO THE LONG TERM EARLY FRIDAY. THE SECOND DISTURBANCE LOOKS TO APPROACH THE AREA LATE SATURDAY AND REMAIN ACROSS FAR NORTH GEORGIA EARLY SUNDAY...WITH SLIGHTLY MORE MOISTURE AVAILABLE THAN THE PREVIOUS SHORTWAVE. FOR NOW...WITH THE LATEST MODEL TIMING FOR THIS SYSTEM...LOOKS LIKE IT WILL PRIMARILY BE RAIN...WITH SOME POSSIBILITY OF A RAIN-SNOW MIX INTO SUNDAY MORNING. HAVE GENERALLY GONE WITH SLIGHT CHANCE POPS...AND HAVE KEPT NO ACCUMULATIONS FOR NORTH GEORGIA. HAVE SCALED BACK POPS SLIGHTLY FOR THE THIRD SHORT WAVE EXPECTED MONDAY NIGHT INTO TUESDAY. LATEST MODEL RUNS ARE LESS ENTHUSIASTIC WITH THE FRONTAL SUPPORT...AND THEREFORE LESS AGGRESSIVE WITH MOISTURE AND PRECIP POTENTIAL. HAVE CONTINUED WITH SLIGHT CHANCE POPS MONDAY NIGHT AND TUESDAY...AND QUICKLY DROP POPS OFF INTO TUESDAY NIGHT. BELANGER 31 FIRE WEATHER... /ISSUED AT 322 PM EST WED JAN 30 2013/ FUELS ARE WET AT THIS POINT...BUT WILL HAVE TO CONTINUE TO MONITOR AS RH VALUES WILL DROP TO 25 PERCENT THURSDAY AND FRIDAY. AREAS WILL BE ISOLATED ON THURSDAY...BUT FRIDAY IS DRIER AND A LARGE AREA IS BORDERLINE FOR 4 HOURS OF 25 PERCENT OR LESS RH. WINDS WILL BE GUSTY BOTH THURSDAY AND FRIDAY. 11 HYDROLOGY... /ISSUED AT 322 PM EST WED JAN 30 2013/ ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF NORTH GEORGIA...MAINLY IN AN AREA FROM TRENTON TO HIAWASSEE TO CARROLLTON. ANOTHER HALF INCH IS POSSIBLE IN THESE AREAS. EAST OF THIS AREA...AN ADDITIONAL ONE TO TWO INCHES IS POSSIBLE. GIVEN AMOUNTS...WILL CONTINUE WITH THE FLOOD WATCH THROUGH MIDNIGHT. AVIATION... 00Z UPDATE... TIMING TOOL INDICATES THE CURRENT RAIN SHIELD SHOULD PUSH EAST OF ATLANTA TAF SITES BY AROUND 02-03Z THIS EVENING... BUT MVFR CIGS WILL LIKELY LINGER THRU 05-06Z IF NOT LATER. EXPECT THE COLD FRONT TO PUSH ACROSS ATL AROUND 06Z AND SHOULD SEE VFR CIGS AROUND THAT TIME. HOWEVER...MID LEVEL CLOUDS WILL PERSIST OVERNIGHT WITH CLEARING AROUND 12Z. CURRENT SW WINDS AROUND 10G15KT WILL PERSIST AHEAD OF THE COLD FRONT...THEN AROUND 06Z... SHOULD SEE NW WINDS WITH HIGHER GUSTS OVERNIGHT AND CONTINUING THRU THU. WINDS DIMINISH BY 23-24Z THU... WITH LIGHTER WNW WINDS AND VFR CONDITIONS PERSISTING THU NIGHT. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON TIMING OF ENDING RAIN AND VFR CIGS...HIGH CONFIDENCE ON ALL OTHER ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 37 50 31 46 / 90 5 5 0 ATLANTA 33 49 32 44 / 60 5 5 0 BLAIRSVILLE 33 42 27 35 / 60 5 20 10 CARTERSVILLE 34 47 30 40 / 50 5 10 0 COLUMBUS 38 56 37 53 / 70 5 5 0 GAINESVILLE 35 46 30 41 / 70 5 10 0 MACON 39 55 34 53 / 90 5 5 0 ROME 33 48 29 41 / 30 5 10 0 PEACHTREE CITY 36 50 32 46 / 60 5 5 0 VIDALIA 46 59 38 57 / 100 0 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM EST THURSDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. && SHORT TERM...39 LONG TERM....31 AVIATION...39
Hazardous weather outlook, Jan 31, 12:05 AM EST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1205 AM EST THU JAN 31 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010515- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1205 AM EST THU JAN 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...THE THREAT OF SEVERE STORMS ACROSS NORTH AND CENTRAL GEORGIA HAS ENDED BUT STRONG WINDS STILL EXPECTED OVERNIGHT... ALTHOUGH THE FLOOD WATCH IS NO LONGER IN EFFECT...SOME MINOR FLOODING OF SMALL CREEKS AND STREAMS IS STILL OCCURRING AS A RESULT OF THE HEAVY RAINFALL...ESPECIALLY IN NORTHWEST GEORGIA. THOSE WITH INTERESTS ALONG CREEKS AND STREAMS SHOULD MONITOR CHANGING CONDITIONS. WIND ADVISORY WILL REMAIN IN EFFECT OVERNIGHT DUE TO STRONG GRADIENT WINDS INCREASING BEHIND A COLD FRONT THAT WILL PUSH ACROSS THE AREA. WINDS ARE EXPECTED TO DIMINISH AFTER 7 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A SERIES OF WEAK DISTURBANCES WILL MOVE ACROSS THE TENNESSEE VALLEY EARLY FRIDAY AND EARLY SUNDAY. THE COMBINATION OF MOISTURE AND COLD TEMPERATURES FOR BOTH THESE EVENTS WILL SUPPORT SNOW FLURRIES OR A MIX OF LIGHT RAIN AND SNOW ACROSS NORTH GEORGIA. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. ANOTHER SHORTWAVE IS EXPECTED TO MOVE INTO THE REGION TUESDAY...THOUGH ONLY SHOWERS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AND SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jan 30, 8:51 PM EST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
851 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG DAHLONEGA 34.53N 83.98W
01/30/2013 LUMPKIN GA COUNTY OFFICIAL
THE 911 CENTER HAS REPORTED UP TO 9 TREES HAD FALLEN
EARLIER ASSOCIATED WITH THE STORMS THAT MOVED THROUGH.
&&
GWETZELLocal storm report, Jan 30, 8:52 PM EST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
852 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM TSTM WND DMG LAFAYETTE 34.71N 85.28W
01/30/2013 WALKER GA PUBLIC
THERE WERE MULTIPLE TREES DOWN COUNTY WIDE.
0841 AM TSTM WND DMG SUMMERVILLE 34.48N 85.35W
01/30/2013 CHATTOOGA GA PUBLIC
ONE TREE WAS REPORTED DOWN DUE TO HIGH WINDS.
0910 AM TSTM WND DMG STEPHENSVILLE 34.89N 85.55W
01/30/2013 DADE GA PUBLIC
4 TREES WERE REPORTED DOWN IN THE COUNTY.
0925 AM TSTM WND DMG 2 SW TIDINGS 34.42N 85.27W
01/30/2013 CHATTOOGA GA EMERGENCY MNGR
TREE AND POWERLINES DOWN ON BEN MOSELY CIRCLE
1101 AM TORNADO 3 E LINDALE 34.18N 85.12W
01/30/2013 FLOYD GA EMERGENCY MNGR
SEVERAL TREES DOWN ON PLEASANT VALLEY ROAD
1101 AM TSTM WND DMG 2 ENE ROME 34.28N 85.15W
01/30/2013 FLOYD GA EMERGENCY MNGR
TREE DOWN ON POWERLINES ON WOODWARD STREET
1104 AM TSTM WND DMG 2 NE ROME 34.28N 85.16W
01/30/2013 FLOYD GA EMERGENCY MNGR
TREE ON HOUSE IN ROME ON DOGWOOD STREET. PERSON TRAPPED
IN HOME BUT IS OK
1115 AM NON-TSTM WND DMG MACON 32.83N 83.64W
01/30/2013 BIBB GA PUBLIC
TREES DOWN IN MACON GEORGIA AREA DUE TO GRADIENT WINDS
1119 AM TORNADO ADAIRSVILLE 34.37N 84.93W
01/30/2013 BARTOW GA EMERGENCY MNGR
MAJOR DAMAGE REPORTED IN DOWNTOWN ADAIRSVILLE. REPORTS OF
CARS OVERTURNED AND MAJOR STRUCTURE DAMAGE
1119 AM TORNADO ADAIRSVILLE 34.37N 84.93W
01/30/2013 BARTOW GA PUBLIC
SEVERAL CARS OVERTURNED AT A MCDONALDS RESTAURANT IN
ADAIRSVILLE
1120 AM TORNADO ADAIRSVILLE 34.37N 84.93W
01/30/2013 BARTOW GA EMERGENCY MNGR
*** 1 FATAL, 14 INJ *** MAN KILLED IN MOBILE HOME NEAR
ADAIRSVILLE.EMERGENCY MANAGER CONFIRMS THAT APPROXIMATELY
100 CARS OVERTURNED NEAR EXIT 306 ON INTERSTATE 75.
1125 AM TORNADO 4 SE CALHOUN 34.45N 84.90W
01/30/2013 GORDON GA AMATEUR RADIO
MULTIPLE STRUCTURES DAMAGED ALONG HWY 53 NEAR CALHOUN.
TIME ESTIMATED FROM RADAR
1130 AM TORNADO 4 SE CALHOUN 34.46N 84.90W
01/30/2013 GORDON GA EMERGENCY MNGR
*** 8 INJ *** NUMEROUS TREES AND POWERLINES FROM REDBUD
RD TO HWY 53...SEVERAL HOMES DAMAGED...7 POULTRY HOMES
DESTROYED AND 8 INJURIES REPORTED IN GORDON COUNTY WHICH
OCCURRED IN ONE HOME. SEVERAL OF THE INJURIES ARE
CRITICAL
1200 PM TORNADO MOUNTAINTOWN 34.76N 84.56W
01/30/2013 GILMER GA EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN FROM POSSIBLE TORNADO.
MORE REPORTS THROUGHOUT THE WESTERN HALF OF THE COUNTY.
1241 PM TSTM WND DMG 4 N CANTON 34.30N 84.50W
01/30/2013 CHEROKEE GA EMERGENCY MNGR
NUMEROUS TREES DOWN NEAR BURRIS AND SARDIS ROADS.
1245 PM HAIL BRASWELL 33.99N 84.96W
01/30/2013 E0.25 INCH PAULDING GA EMERGENCY MNGR
1250 PM FUNNEL CLOUD YORKVILLE 33.93N 85.00W
01/30/2013 PAULDING GA AMATEUR RADIO
FUNNEL CLOUD REPORTED ON HWY 278 IN YORKVILLE
1251 PM TORNADO DALLAS 33.92N 84.84W
01/30/2013 PAULDING GA EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN IN DALLAS ON WEST
MEMORIAL DRIVE
0100 PM TSTM WND DMG FRANKLIN 33.28N 85.10W
01/30/2013 HEARD GA COUNTY OFFICIAL
MULTIPLE TREES DOWN IN AND AROUND FRANKLIN. STREETS
IMPACTED BY DOWNED TREES ARE CHARLIE B JOHNSTON AND LANE
ROAD.
0100 PM TSTM WND DMG 5 NW FRANKLIN 33.32N 85.16W
01/30/2013 HEARD GA COUNTY OFFICIAL
MULTIPLE TREES DOWN.
0135 PM TSTM WND DMG DAHLONEGA 34.53N 83.98W
01/30/2013 LUMPKIN GA COUNTY OFFICIAL
THE 911 CENTER HAS REPORTED UP TO 9 TREES HAD FALLEN
EARLIER ASSOCIATED WITH THE STORMS THAT MOVED THROUGH.
0207 PM HAIL 3 WSW MOUNTAIN PARK 34.06N 84.46W
01/30/2013 E1.00 INCH COBB GA PUBLIC
THE PUBLIC REPORTED A HAIL STONE OF 1 INCH IN SIZE.
0313 PM TSTM WND DMG GREENVILLE 33.03N 84.71W
01/30/2013 MERIWETHER GA COUNTY OFFICIAL
MULTIPLE TREES HAVE COME DOWN DOWN ACROSS THE COUNTY.
0315 PM TSTM WND DMG NEWNAN 33.37N 84.80W
01/30/2013 COWETA GA COUNTY OFFICIAL
NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY. SOME ROADS
WHERE THE TREES FELL WERE WELCOME AND ARNCO ROADS...1900
BLOCK OF HIGHWAY 16...AND NEWTON ROAD.
0315 PM FLOOD HIAWASSEE 34.95N 83.76W
01/30/2013 TOWNS GA EMERGENCY MNGR
FLOODING IN THE COUNTY HAS CLOSED 7 ROADS. ONE FAMILY
DISPLACED PER THE EM.
0345 PM TSTM WND DMG HAMILTON 32.76N 84.88W
01/30/2013 HARRIS GA PUBLIC
TREE DOWN ON US ROUTE 27.
0512 PM TSTM WND DMG AMERICUS 32.07N 84.23W
01/30/2013 SUMTER GA COUNTY OFFICIAL
MULTIPLE TREES AND POWER LINES DOWN IN THE CITY OF
AMERICUS.
0524 PM TSTM WND DMG 7 W MACON 32.83N 83.76W
01/30/2013 BIBB GA COUNTY OFFICIAL
NUMEROUS TREES DOWN WEST OF MACON.
&&
GWETZELLocal storm report, Jan 30, 10:40 PM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1040 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 2 E GRESSTON 32.29N 83.22W
01/30/2013 DODGE GA COUNTY OFFICIAL
4 HOUSES WITH MAJOR ROOF DAMAGE AND SEVERAL BARNS KNOCKED
DOWN.
&&
DDARBEThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 7:20 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Emanuel, Jefferson, Johnson, Laurens, Montgomery and 6 more | 55 min |
| Jan 30, 8:12 PM EST | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs | 33 min |
| Jan 30, 10:06 PM EST | River Flood Warning | FFC | Catoosa | 34 hr |
| Jan 30, 10:06 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 56 hr |
| Jan 31, 1:52 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 5 hr |
| Jan 31, 2:40 AM EST | River Flood Warning | FFC | Murray, Whitfield | 32 hr |
| Jan 31, 2:40 AM EST | River Flood Warning | FFC | Whitfield | 54 hr |
| Jan 31, 6:53 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 11 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.